EconPapers    
Economics at your fingertips  
 

The International Diversification Puzzle Is Not as Bad as You Think

Jonathan Heathcote and Fabrizio Perri

Journal of Political Economy, 2013, vol. 121, issue 6, 1108 - 1159

Abstract: The international diversification puzzle is the fact that country portfolios are on average biased toward domestic assets, while one-good international macro models with nondiversifiable labor income risk predict the opposite pattern of diversification. This paper embeds a portfolio choice decision in a two-good international business cycle model and provides a closed-form solution for equilibrium country portfolios. Equilibrium portfolios are biased toward domestic assets because endogenous international relative price fluctuations make domestic assets a good hedge against labor income risk. Evidence from developed economies in recent years is qualitatively and quantitatively consistent with the mechanisms highlighted by the theory.

Date: 2013
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (114)

Downloads: (external link)
http://dx.doi.org/10.1086/674143 (application/pdf)
http://dx.doi.org/10.1086/674143 (text/html)
Access to the online full text or PDF requires a subscription.

Related works:
Working Paper: The international diversification puzzle is not as bad as you think (2013) Downloads
Working Paper: The International Diversification Puzzle is Not as Bad as You Think (2008) Downloads
Working Paper: The international diversification puzzle is not as bad as you think (2007) Downloads
Working Paper: The International Diversification Puzzle Is Not as Bad as You Think (2007) Downloads
Working Paper: The International Diversification Puzzle Is Not As Bad As You Think (2007) Downloads
Working Paper: The international diversification puzzle is not as bad as you think (2004)
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:ucp:jpolec:doi:10.1086/674143

Access Statistics for this article

More articles in Journal of Political Economy from University of Chicago Press
Bibliographic data for series maintained by Journals Division ().

 
Page updated 2025-03-24
Handle: RePEc:ucp:jpolec:doi:10.1086/674143